MAUDE Adverse Event Report: DEROYAL INDUSTRIES, INC. CMC POSTERIOR SPINE PACK; GENERAL SURGERY TRAY (KIT)

DEROYAL INDUSTRIES, INC. CMC POSTERIOR SPINE PACK; GENERAL SURGERY TRAY (KIT)
Model Number 89-10570
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/10/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A user facility medwatch report (b)(4) was received reporting contaminated (cmc posterior spine pack).A strand of hair was found in the posterior spine pack after it was opened.Hair was discovered under the blue towel that sits on top of the gown in the pack.The pack was discarded by the user facility.This investigation is ongoing at this time.No further information is available at this time.We will provide follow-up report if additional information becomes available.
 
Event or Problem Description
A strand of hair was found in the posterior spine pack after it was opened.Hair was discovered under the blue towel that sits on top of the gown in the pack; pack was discarded, hair was not saved, no picture was taken.(cmc posterior spine pack).
 
Additional Manufacturer Narrative
A supplier corrective action request (scar) was issued to the towel supplier gd medical and gown supplier o & m halyard medical.Root cause: it was determined by gd medical, that a manufacturing employee in the folding workshop was not properly following the gowning procedure.The following corrective actions have taken place by gd medical: all employees involved in the manufacturing of the reported lot were re-trained on gowning procedure.Root cause: the complaint sample was unavailable for evaluation.Therefore, o & m halyard medical was unable to determine the true root cause for the hair.The following corrective actions have taken place by o & m halyard medical: the manufacturing personnel were made aware of the reported issue of hair being found on gown.Potential root cause: it was determined by deroyal, but not limited to, possible employee failure to identify debris, possible dress code violation, lack of lab coat cleanliness, cleaning process not followed or inadequate, exposed product in warehouse, and debris contained in vendor supplied items.The following corrective actions have taken place by deroyal: manufacturing personnel were retrained on the dress code procedure (corp.Prc.079), quality control specialist started conducting routine walk-throughs in raw material storage areas to identify any potentially exposed product, manufacturing personnel were instructed to wipe down production lines after every order, sub-assemblies were created to place all items potentially containing/attracting lint together prior to final assembly, supplier corrective action request (scar) was issued to the lab coat supplier, robust hairnets will be sourced as available, and added additional guidance to the manufacturing instructions to indicate that these products have had reports of debris to increase scrutiny during the assembly process.The deroyal sales representative conducted an initial site visit on (b)(6) 2021 in regards to reported complaints of contamination (hair and debris) in procedure trays and collected various defective product samples.The samples were provided in bulk and were not able to be correlated to the corresponding reported quality events.The sales representative performed a follow-up visit on (b)(6) 2021, and the customer agreed to individually bag each separate complaint sample in the future.This investigation is complete at this time.No further information is available at this time.We will provide follow-up report if additional information becomes available.

Brand Name
CMC POSTERIOR SPINE PACK
Common Device Name
GENERAL SURGERY TRAY (KIT)
Manufacturer (Section D)
DEROYAL INDUSTRIES, INC.
1501 east central avenue
lafollette TN 37766
MDR Report Key12258376
Report Number3005011024-2021-00004
Device Sequence Number17393919
Product Code LRO
UDI-Device Identifier00749756363587
UDI-Public00749756363587
Combination Product (Y/N)Y
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K842648
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number89-10570
Device Catalogue Number89-10570
Device Lot Number54473479
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/09/2021
Supplement Date Received by Manufacturer07/09/2021
Initial Report FDA Received Date08/02/2021
Supplement Report FDA Received Date09/17/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1